Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 47, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 30, 2016, 3:03 AM CDT. It took effect at Jun 30, 2016, 10:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2016, 3:03 AM CDT (08:03 UTC)
- In effect from
- Jun 30, 2016, 10:00 PM CDT
- Expired
- Jul 1, 2016, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
515 WHUS73 KGRB 300803 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 303 AM CDT THU JUN 30 2016 ...GUSTY NORTH WINDS EXPECTED FOR TONIGHT... .THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN THE NORTHERN LAKE AND NORTHERN BAY FOR TONIGHT. LMZ521-541-301615- /O.NEW.KGRB.SC.Y.0047.160701T0300Z-160701T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 303 AM CDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY. * WINDS...NORTH WIND TO INCREASE TO 15 TO 25 KTS FOR TONIGHT AND CONTINUE INTO FRIDAY MORNING. * WAVES...WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
811 WHUS73 KGRB 301514 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1014 AM CDT THU JUN 30 2016 ...GUSTY NORTH WINDS EXPECTED FOR TONIGHT... .THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN THE NORTHERN LAKE AND NORTHERN BAY FOR TONIGHT. LMZ521-541-302200- /O.CON.KGRB.SC.Y.0047.160701T0300Z-160701T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1014 AM CDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY... * WINDS...NORTH WIND TO INCREASE TO 15 TO 25 KTS FOR TONIGHT AND CONTINUE INTO FRIDAY MORNING. * WAVES...WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AK
448 WHUS73 KGRB 302028 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 328 PM CDT THU JUN 30 2016 ...GUSTY NORTH WINDS EXPECTED FOR TONIGHT... .THE PASSAGE OF A COLD FRONT WILL BRING GUSTY NORTH WINDS DOWN THE NORTHERN LAKE AND NORTHERN BAY FOR TONIGHT. LMZ542-543-010430- /O.EXA.KGRB.SC.Y.0047.160701T0300Z-160701T1500Z/ STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 328 PM CDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY. * WINDS...NORTH WIND TO INCREASE TO 15 TO 25 KTS FOR TONIGHT AND CONTINUE INTO FRIDAY MORNING. * WAVES...WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-541-010430- /O.CON.KGRB.SC.Y.0047.160701T0300Z-160701T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 328 PM CDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY... * WINDS...NORTH WIND TO INCREASE TO 15 TO 25 KTS FOR TONIGHT AND CONTINUE INTO FRIDAY MORNING. * WAVES...WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
272 WHUS73 KGRB 010422 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1122 PM CDT THU JUN 30 2016 ...GUSTY NORTH WINDS EXPECTED FOR TONIGHT... .GUSTY NORTH WINDS WILL INCREASE IN THE WAKE OF A COLD FRONTAL PASSAGE. LMZ521-541>543-011230- /O.CON.KGRB.SC.Y.0047.000000T0000Z-160701T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1122 PM CDT THU JUN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY... * NORTH WINDS WILL INCREASE TO 15 TO 25 KTS OVERNIGHT AND CONTINUE INTO FRIDAY MORNING. * WAVES WILL BUILD TO 3 TO 5 FT BY LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
254 WHUS73 KGRB 010754 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 254 AM CDT FRI JUL 1 2016 ...GUSTY NORTH WINDS CONTINUE THIS MORNING... .GUSTY NORTH WINDS WILL CONTINUE THIS MORNING IN THE WAKE OF A COLD FRONTAL PASSAGE. LMZ522-011500- /O.EXA.KGRB.SC.Y.0047.000000T0000Z-160701T1500Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 254 AM CDT FRI JUL 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING. * NORTH WINDS 15 TO 25 KTS THIS MORNING. * WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-541>543-011500- /O.CON.KGRB.SC.Y.0047.000000T0000Z-160701T1500Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 254 AM CDT FRI JUL 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * NORTH WINDS 15 TO 25 KTS THIS MORNING. * WAVES 2 TO 4 FT...WITH LARGER WAVES POSSIBLE IN THE OPEN WATERS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 29, 10:46 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Jun 29, 10:46 PM CDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1046 PM CDT WED JUN 29 2016 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 240 PM CDT Wed Jun 29 2016 Main forecast emphasis to be placed on convective potential on Thursday as a cold front/mid-level shortwave trough system sweeps through the region. Potential for marginal severe storms remains in play, mainly during Thursday afternoon for most of NE WI. The 19z MSAS surface analysis indicated an area of high pressure over the western half of the Great Lakes. A cold front extended from near Hudson Bay southwest through western Ontario into eastern North Dakota. Radar mosaic showed a line of thunderstorms in the vicinity of this cold front. For NE WI, visible satellite imagery only showed a high-based cu field and high clouds overhead. The high pressure shifts toward the Eastern Great Lakes tonight and allows for the cold front and trailing mid-level shortwave trough to dive southeast into Lake Superior/Upper MS Valley by daybreak. After a mostly clear to partly cloudy evening, expect clouds to begin increasing over north-central WI with the leading edge of showers/isolated thunderstorms pushing into northwest WI after midnight. Temperatures will not be as cool as last night, especially over north-central WI with clouds arriving. Look for readings to be in the lower to middle 50s north, mid to upper 50s south. The cold front/mid-level trough are forecast to swing into the Western Great Lakes region on Thursday and likely will bring showers/thunderstorms to NE WI. Models are showing a decent amount of lift along the cold front with modest instability values (capes from 1000-1500 J/KG, mid-level lapse rates around 6.5 C/KM and LI's as low as -5). Enough moisture should have returned with dew points in the upper 50s to lower 60s and PW values around 1.33 inches, such that a brief downpour is possible with any of the storms. As for the threat of severe storms, there are two problems that would appear to limit this threat. First, clouds will be thickening quickly over the forecast area, thus the amount of instability could be compromised. The second issue is that the stronger shear trails the cold front. Cannot completely rule out a rogue severe storm with freezing levels rather low, thus borderline one inch hail is possible. The most likely scenario would be a broken line of convection with small hail and brief heavy rainfall with the front, followed by more of a steady rain/isolated thunder as the trailing shortwave trough with its frontogenetical forcing arrives. Max temperatures to range from around 70 degrees north-central WI, to the upper 70s east-central WI (away from Lake MI). .LONG TERM...Thursday Night Through Wednesday Issued at 240 PM CDT Wed Jun 29 2016 The sharp upper trough should exit the region Thursday evening and whatever showers or thunderstorms are left will exit as well. Then northwest upper flow should provide dry and pleasant weather through Sunday with cool nights and warm days. The upper flow becomes zonal after that with shortwave energy passing by to our north and south. Think we should stay dry for the Fourth of July and perhaps Tuesday as well, though the models hint of some convection arriving in the north Tuesday or Tuesday night. && .AVIATION...for 06Z TAF Issuance Issued at 1046 PM CDT Wed Jun 29 2016 Mostly clear skies and VFR conditions expected for the rest of the overnight hours. A cold front will push south through the area during the day on Thursday, bringing showers and thunderstorms to the taf sites. Continued with a tempo group for all taf sites during the best chances for thunderstorm activity, which will generally be during the afternoon and early evening hours. Conditions could drop to MVFR with the heavier showers and thunderstorms as the front moves through the region. Behind the thunderstorms, a period of showers and MVFR conditions could continue as the main shortwave tracks behind the cold front. Winds will veer to the N-NW behind the frontal passage and could briefly gust. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......RDM AVIATION.......Kurimski
Hazardous weather outlook, Jun 29, 2:33 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 233 PM CDT WED JUN 29 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 233 PM CDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED THURSDAY INTO THURSDAY EVENING. A FEW OF THE STORMS IN THE AFTERNOON AND EVENING COULD BECOME SEVERE, WITH HAIL UP TO QUARTER SIZE, GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. THERE IS ALSO A CHANCE OF THUNDERSTORMS NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-301945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 233 PM CDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY EVENING. A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. GUSTY NORTH WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE THURSDAY EVENING INTO FRIDAY MORNING, ESPECIALLY NEAR DEATHS DOOR. A SMALL CRAFT ADVISORY MAY BE NEEDED. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY. AK/RDM
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:18 PM CDT | Special Weather Statement | GRB | Forest | 42 min |
| Jun 30, 2:32 PM CDT | Special Weather Statement | GRB | Portage | 28 min |
| Jun 30, 3:24 PM CDT | Special Weather Statement | GRB | Outagamie | 21 min |
| Jun 30, 4:10 PM CDT | Special Weather Statement | GRB | Vilas | 95 min |
| Jun 30, 6:18 PM CDT | Special Weather Statement | GRB | Marathon | 42 min |
| Jun 30, 6:38 PM CDT | Special Weather Statement | GRB | Marathon | 52 min |
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.